Pharmacists will distribute NARCAN nasal sprays at 470 Belleville St. May 1 from 7 a.m. until 6 pm. or until handouts are gone. (Black Press File).

Man brought back to life by North Okanagan RCMP

Victim was not breathing following overdose, until life-saving efforts of police

A disturbance inside a Vernon residence late Thursday night led to life-saving efforts by local police.

Vernon North Okanagan RCMP entered a home in the 4000 block of 15th Crescent around 11 p.m., March 4, and found several people, including an unresponsive man who had overdosed.

Police immediately requested medical assistance and began to administer first aid to the man who, despite receiving several doses of narcan, was still not breathing.

An officer began and continued life-saving efforts until the man began to breathe.

Paramedics continued treatment when they arrived.

The man regained consciousness and was taken to hospital by BC Ambulance.

“Excellent work was done by first responders to manage a tumultuous and chaotic scene,” media relations officer Const. Chris Terleski said.

“Their ability to maintain their composure, assess the situation, and provide appropriate, effective, life-saving measures in this stressful situation directly contributed to the man’s survival.”

This is the second time in less than two weeks that RCMP has saved a life from an overdose.

RCMP officers have administered naloxone approximately 1,000 times since they began carrying it in 2016, according to Supt. Shawna Baher.

READ MORE: Vernon mountie revives man suffering overdose

READ MORE: Fentanyl toxicity rises, carfentanil deaths spike: 165 fatal overdoses in 1st month of 2021


@VernonNews
newsroom@vernonmorningstar.com

Like us on Facebook and follow us on Twitter.

overdoseRCMP